MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155401121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form and medical record received.After review of medical record, patient was revised to address wear of articular bearing surface of internal prosthetic.Revision notes reported that there was extensive heterotopic ossification, evidence of the effects of extensive metal debris with gray appearance to the tissues.As expected in the area of the calcar, extensive gray colored debris was noted.After the acetabular metal liner was removed, there was an area posterior superiorly where it appears most of the wear had occurred.Clinical visits reported pain, metallosis, limited mobility, locking sensation in both hips and findings consistent with alval.Laboratory result for cobalt-chromium shows elevated metal ion level.Doi: (b)(6) 2009 - dor: (b)(6) 2018, (left hip).Please see (b)(4) for the right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6IN AML SM STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8880204
Report Number1818910-2019-100668
Device Sequence Number242494
Product Code LPH
UDI-Device Identifier10603295058236
UDI-Public10603295058236
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061833
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155401121
Device Lot NumberDR8GL1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR